Skip to main content

All Content

Search Tips
Save
Selection
Format
Download
Published Date
Original Publication Date
Original Publication Date
PSNet Publication Date
Narrow Results By
1 - 4 of 4
Vanhaecht K, Seys D, Schouten L, et al. BMJ Open. 2019;9:e029923.
Clinicians may experience distress after being involved in adverse events. This study of 4369 Dutch providers examined the prevalence and duration of clinicians' symptoms associated with involvement in an adverse event as well as the relationship between the degree of harm and symptom duration. As expected, clinicians reported symptoms such as hypervigilance, self-doubt, and discomfort following adverse events. These symptoms were more severe and long lasting for events with more serious harm to patients, compared to events with less severe harm. The authors call for organizations to provide support for clinicians involved in adverse events. A previous PSNet perspective discussed efforts to ameliorate the impact of errors on providers.
Barr D, Epps QJ. J Thromb Thrombolysis. 2019;47:146-154.
Anticoagulants are commonly prescribed medications that have high potential for harm if administered incorrectly. This review summarizes common errors at the prescribing, dispensing, and administration phases of direct oral anticoagulant therapy. The authors suggest team-based strategies—such as process assessment, policy development, and medication reconciliation—to prevent adverse drug events associated with direct oral anticoagulants.